Weight gain on Detrusitol and Solefenacin

Hello

I'm new to this forum, 58, female, post menopausal and currently about 5 stone overweight (lifelong problem!).

I was diagnosed with overactive bladder in May 2016 after struggling with it for some time. I was immediately started on Detrusitol and it worked a treat, but at the same time, I started experiencing significant weight gains, despite being on Slimming World and losing weight successfully up to that point. On the weeks that I gained, I had not been entirely 100% on plan, but nothing to justify weight gains of 4.5 and 3.5 pounds a week! I raised this with my GP and was assured it was nothing to do with the medication, although she did switch me to Solefenacin, but still the problem continues. Every time I see the GP now, I get nagged about my weight, told its 'just my age' and to eat less and exercise more.

All sound advice, but its just not working! It is so disheartening to follow the eating plan to the letter for weeks for very little weight loss, and as soon as I break out a little bit, my weight shoots up.

I have had a weight problem all my life, but never anything like this, so I am convinced that there must be an underlying cause. My thyroid is apparently normal, so the only other thing I can think of is the medication. Has anyone else experienced this?

oldestnewest